MAUDE Adverse Event Report: ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCPB944H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on an unknown date and suture was used for repair.During the procedure, the needle broke off the suture during repair.Unable to locate the needle, so an x-ray done and it was found in the left lateral perineum.The hcp was unable to remove the needle in the ldr room.The patient was taken to or for retrieval.The needle was retrieved.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 2360 g/m.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure.Date of the vaginal delivery? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? was the patient brought to the operating room to remove the needle the same day as the vaginal delivery? what date was the patient brought to the operating room to remove the needle? was the entire needle removed during the second procedure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device visual analysis of the returned sample determined that, one empty opened foil one empty winding former, one paper lid and one broken needle at the swage area product code mcpb944h were received.Marks due to use of the surgical instrument were observed.Additional evaluation is necessary to determine the assignable cause of the breakage needle.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/30/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product received for analysis was identified as product code mcpb944h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.As part of ethicon¿s quality process every product is manufactured, inspected, and released to approved specifications.

Brand Name
MONOCRYL PLUS SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15074922
Report Number2210968-2022-05749
Device Sequence Number5527225
Product Code GAM
UDI-Device Identifier10705031046887
UDI-Public10705031046887
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberMCPB944H
Device Catalogue NumberMCPB944H
Device Lot NumberRLMHPS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/01/2022
08/26/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/04/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale